It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



ADD / ADHD Message Board


ADD / ADHD Board Index
Board Index > ADD / ADHD | 0-9 A B C D E F G H I J K L M N O P Q R S T U V W X Y Z


Hi!

I just registered to this site and this is my first time posting (it might be lengthy) so please bare with me :angel:

I am 20 years old and was diagnosed with ADHD during the September of 2010. Before being put on any medication I had all the typical symptoms of the inattentive type of ADHD. After 45 minutes of sitting down with a psychiatrist for the first time he prescribed me 30 mg's of Vyvanse. Within the first day of being on Vyvanse I was bouncing off the walls! I was cleaning my room like crazy, organizing all my school work, and even worked out for an hour. Never in my life had I felt so motivated, concentrated, and full of energy. Then night time rolled around and I started sweating, had no appetite, had the worst cotton mouth, and ended up only getting one hour of sleep. The next day I took 30 mg's of Vyvanse, as instructed, and felt all the same signs of energy and side effects as the day before but for some reason I was only able to concentrate for a couple hours then it completely went away. I thought taking another 30 mg pill was okay so I did. I continued taking two 30 mg pills of Vyvanse once a day for a month and in that time period I was able to kick ass in school but it came with some serious consequences. I was never able to sleep, I had constant dry mouth, I was beginning to get depressed and I was never hungry which lead to too much weight loss.

I then told my psychiatrist that I thought I might have been abusing my medication and told him all my side effects. After telling him this he told me I was treating it like speed and just said he was going to switch me over to 36 mg's of Concerta. After a month of being on Concerta I didn't really have any physical side effects but I was starting to become really depressed and could only find myself being able to concentrate on school work for a period of only two hours. I told my psychiatrist this so he switched me to 60 mg's of Strattera. I understood that it took about 3 - 4 weeks to actually kick in but with in that period I was no longer depressed at all but I could not focus on anything for the life of me. The 4th week became hell on earth for me. I became so tired all the time that I started taking Thermogenic Push dietary supplements once a day for energy. I became unmotivated, I never wanted to go out with friends any more, and I kept having the most negative thoughts about every thing around me.

I had to report back to my psychiatrist December 3rd but the night before I had the worst experience while on any other ADHD medication. I had started feeling depressed again as usual but then for some reason I started crying out of no where. I just could not stop crying and my mind kept racing back and forth about how my life is going no where and I kept trying to think of the last time I had been happy and I could not even remember. All I wanted to do was crawl in bed at 5 p.m. and just sleep so that the feeling would go away. The next day at my psych. appointment I told him I just had been way too depressed and anti social on Strattera and that I could not stop crying. He then prescribed me 18 mg's of Strattera for a couple of days to lean me off of it and also prescribed me 36 mg's of Concerta again but also added 20 mg's of Prozac this time.

I know this is a lengthy post but it has only been 4 days since I have had this medication switch and I have absolutely no more hope left! I can not stop crying and getting all these negative thoughts out of my head. I am not suicidal or anything but I am just not myself anymore since I have started taking ADHD medication.I either have too many side effects or am extremely depressed. I have never been this way before and am just wondering if anyone out there has experienced anything like this. People have said that ADHD medication has improved their lives greatly yet all it has done for me is made things worse. Does anyone have any suggestions on medication that could help with my concentration and laziness but not make me depressed? I know I am now taking Prozac but I am just so worried that it will make me even more depressed considering the fact that Strattera was suppose to help with my ADHD and depression and made things so much worse :( !

A thank you to anyone who takes the time to read this and a serious thank you to anyone who responds back! It will be [B]greatly[/B] appreciated !





All times are GMT -7. The time now is 08:13 AM.





© 2022 MH Sub I, LLC dba Internet Brands. All rights reserved.
Do not copy or redistribute in any form!